Alert archive / Oklahoma / Red Flag Warnings in 2008
Red Flag Warning 7, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Feb 1, 2008, 4:37 AM CST for 8 counties in Texas; 9 counties in Oklahoma. It took effect at Feb 1, 2008, 7:56 AM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2008, 4:37 AM CST (10:37 UTC)
- In effect from
- Feb 1, 2008, 7:56 AM CST
- Expired
- Feb 1, 2008, 7:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Norman, OK
Counties Comanche County, OK, Cotton County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Jefferson County, OK, Kiowa County, OK, Stephens County, OK, Tillman County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 14 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KOUN 011037 RFWOUN RED FLAG WARNING NATIONAL WEATHER SERVICE NORMAN OK 437 AM CST FRI FEB 1 2008 ...RED FLAG WARNING FOR WESTERN NORTH TEXAS... .RAPIDLY DROPPING SURFACE PRESSURES IN THE LEE OF THE ROCKIES WILL INDUCE STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS ACROSS THE REGION LATE THIS MORNING AND AFTERNOON. WARM TEMPERATURES WILL ALSO BE SEEN...WHICH WILL HELP DRIVE RELATIVE HUMIDITIES WELL BELOW 20 PERCENT. TXZ083>090-011845- /O.UPG.KOUN.FW.A.0005.080201T1700Z-080202T0000Z/ /O.NEW.KOUN.FW.W.0007.080201T1700Z-080202T0000Z/ HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 437 AM CST FRI FEB 1 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. STRONG SOUTHERLY WINDS...TEMPERATURES WELL INTO THE 60S...AND RELATIVE HUMIDITIES IN THE 10 TO 15 PERCENT RANGE WILL CREATE CRITICAL WILDFIRE CONDITIONS. ANY FIRES THAT GET STARTED WILL LIKELY BE DIFFICULT TO CONTAIN. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$
2 follow-up statements
000 WWUS84 KOUN 011356 RFWOUN RED FLAG WARNING NATIONAL WEATHER SERVICE NORMAN OK 756 AM CST FRI FEB 1 2008 ...RED FLAG WARNING NOW IN EFFECT FOR WESTERN NORTH TEXAS AND MUCH OF SOUTHWEST OKLAHOMA... .RAPIDLY DROPPING SURFACE PRESSURES IN THE LEE OF THE ROCKIES WILL INDUCE STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS ACROSS THE REGION LATE THIS MORNING AND AFTERNOON. DESPITE A COOL START THIS MORNING...A WARM FRONT WILL APPROACH FROM THE SOUTHWEST THIS AFTERNOON...PUSHING HIGHS INTO THE UPPER 50S AND LOW 60S...WITH HUMIDITY BELOW 20 PERCENT. OKZ033>039-044-045-012200- /O.EXB.KOUN.FW.W.0007.080201T1700Z-080202T0100Z/ HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-COTTON- JEFFERSON- 756 AM CST FRI FEB 1 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING... AT THE REQUEST OF OKLAHOMA STATE FORESTRY OFFICIALS...THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING. SOUTHERLY WINDS WILL INCREASE TO 20 TO 25 MPH WITH HIGHER GUSTS TODAY IN SOUTHWEST OKLAHOMA. DESPITE A COOL START TO THE DAY...HUMIDITY WILL DROP BELOW 20 PERCENT FOR A FEW HOURS LATE THIS AFTERNOON. THESE CONDITIONS...COMBINED WITH AVAILABLE FUELS...WILL ALLOW FOR THE RAPID SPREAD OF ANY WILDFIRES THAT MAY BEGIN. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ TXZ083>090-012200- /O.EXT.KOUN.FW.W.0007.080201T1700Z-080202T0100Z/ HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 756 AM CST FRI FEB 1 2008 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING. STRONG SOUTHERLY WINDS...TEMPERATURES WELL INTO THE 60S...AND RELATIVE HUMIDITIES IN THE 10 TO 15 PERCENT RANGE WILL CREATE CRITICAL WILDFIRE CONDITIONS. ANY FIRES THAT GET STARTED WILL LIKELY BE DIFFICULT TO CONTAIN. CONDITIONS WILL IMPROVE ONLY SLOWLY THIS EVENING...THEN MORE QUICKLY BE MID EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ BURKE
000 WWUS84 KOUN 012315 RFWOUN RED FLAG WARNING NATIONAL WEATHER SERVICE NORMAN OK 515 PM CST FRI FEB 1 2008 ...RED FLAG WARNING NOW IN EFFECT FOR WESTERN NORTH TEXAS AND MUCH OF SOUTHWEST OKLAHOMA... .RAPIDLY DROPPING SURFACE PRESSURES IN THE LEE OF THE ROCKIES WILL INDUCE STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS ACROSS THE REGION THROUGH TODAY...WHICH WILL ALSO BRING EXTREMELY DRY AIR FROM WEST TEXAS INTO THE AREA. OKZ033>039-044-045-TXZ083>090-020100- /O.CON.KOUN.FW.W.0007.000000T0000Z-080202T0100Z/ HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-COTTON- JEFFERSON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER- CLAY- 515 PM CST FRI FEB 1 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH SOME GUSTS NEAR 40 MPH...ALONG WITH RELATIVE HUMIDITY VALUES BETWEEN 10 AND 20 PERCENT WILL CONTINUE THROUGH EARLY EVENING...BEFORE THE WIND SPEEDS GRADUALLY WEAKEN TOWARD MIDNIGHT. ALTHOUGH RELATIVE HUMIDITY VALUES WILL REMAIN BELOW 20 PERCENT FOR MUCH OF THE EVENING. A COLD FRONT WILL REACH NORTHWESTERN OKLAHOMA BY MIDNIGHT AND NEAR LAWTON BETWEEN 3 AND 6 AM. ANY FIRES THAT GET STARTED WILL LIKELY BE DIFFICULT TO CONTAIN. $$ JAMES
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Feb 1, 4:30 AM CST, 7 minutes earlier.
Area forecast discussion, Feb 1, 4:30 AM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
430 AM CST FRI FEB 1 2008
.DISCUSSION...
FIRE WEATHER CONCERNS RETURN TODAY...PRIMARILY OVER WESTERN NORTH
TEXAS AND SOUTHWEST PORTIONS OF OKLAHOMA. RED FLAG CRITERIA NOT
METEOROLOGICALLY CONSISTENT AS ONE TRAVERSES THE RED RIVER AND TEXAS
PANHANDLE BORDER. AS SUCH...RED FLAG CONDITIONS FORECAST TO BE MET
OVER WESTERN NORTH TEXAS COUNTIES...WITH MARGINAL CONDITIONS OVER
SOUTHWEST OKLAHOMA. ALTHOUGH THERE MAY BE A SHORT TIME WHERE
OKLAHOMA RED FLAG WARNING CRITERIA WILL BE MET...WARNING ISSUED
THIS MORNING WILL BE CONFINED TO TEXAS...WHERE THEIR CRITERIA IS
EXPECTED TO BE EASILY MET FOR A GOOD PORTION OF THE AFTERNOON.
WEAK FRONTAL BOUNDARY WILL PASS THROUGH REGION TONIGHT WITH MAIN
IMPACT BEING A SWITCH TO NORTHERLY AND MUCH LIGHTER WIND. STRONGER
MID-LEVEL WAVE WILL PASS THROUGH CENTRAL/SOUTHERN PLAINS
SUNDAY...INDUCING STRONG LOW-LEVEL JET AND ASSOCIATED THETA-E
ADVECTION. SOUNDINGS MARGINAL FOR ELEVATED WEAK CONVECTION OVER
AREAS EAST OF I-35 ON SUNDAY...ALTHOUGH THERE MAY BE ENOUGH
INHIBITION TO LIMIT ANY ACTIVITY TO SHALLOW SHOWERS/DRIZZLE. WILL
MENTION ISOLATED THUNDER OVER EXTREME EASTERN PORTIONS OF FORECAST
AREA ON SUNDAY.
LONG-WAVE TROUGH WILL BEING TO PULL OUT OF WESTERN U.S. INTO
CENTRAL AND SOUTHERN PLAINS MONDAY AND TUESDAY. AS FAR AS
IMPACTING WEATHER ACROSS OKLAHOMA AND NORTH TEXAS...MODELS
BEGINNING TO LIKE THIS SYSTEM MORE AND MORE EACH RUN. ALTHOUGH
THE SYSTEM DOES NOT CURRENTLY APPEAR TO BE AS INTENSE AS THE ONE
THAT PASSED THROUGH YESTERDAY...IT IS PROGD TO TAKE A SIMILAR
PATH. THIS WILL ALLOW US TO KEEP THE MENTION OF SNOW IN FORECAST
ACROSS THE NORTHERN THIRD TO ONE-HALF OF OKLAHOMA FOR NOW. WILL
BUMP POPS UP ACROSS NORTHERN OKLAHOMA FOR TUESDAY AND TAKE TEMPS
DOWN A BIT. IF TRENDS CONTINUE WITH MODEL FORECASTS...ACCUMULATING
SNOW EVENT WILL NEED TO BE ANTICIPATED.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 52 31 52 32 / 0 0 0 10
HOBART OK 57 31 53 31 / 0 0 0 10
WICHITA FALLS TX 64 36 62 40 / 0 0 0 10
GAGE OK 51 22 48 24 / 0 0 0 10
PONCA CITY OK 38 20 43 24 / 0 0 0 10
DURANT OK 56 37 62 47 / 0 0 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM CST THIS
AFTERNOON FOR TXZ083>090.
&&
22/11Hazardous weather outlook, Jan 31, 9:20 PM CST, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
920 PM CST THU JAN 31 2008
OKZ004>048-050>052-TXZ083>090-011300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
920 PM CST THU JAN 31 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...REST OF TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.
DISCUSSION...
A STABLE AIRMASS WILL PREVENT THUNDERSTORM DEVELOPMENT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST FRIDAY FEB 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...ZERO PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHEASTERN OKLAHOMA MONDAY NIGHT
AS A COLD FRONT MOVES THROUGH THE AREA. AT THIS TIME...INSTABILITY
APPEARS TOO LOW TO SUPPORT SEVERE STORMS.
OTHER HAZARDOUS WEATHER...
BREEZY SOUTH TO SOUTHWEST WINDS WILL COMBINE WITH LOW RELATIVE
HUMIDITIES TO SUPPORT THE POTENTIAL FOR WILDFIRES ACROSS
SOUTHWESTERN OKLAHOMA AND PARTS OF NORTH TEXAS ON FRIDAY. STRONG
SOUTHWEST WINDS AND LOW RELATIVE HUMIDITIES RETURN TO WESTERN
OKLAHOMA AND PARTS OF NORTH TEXAS NEXT SUNDAY AND MONDAY.
RAIN MAY MIX WITH OR CHANGE TO SNOW LATE MONDAY INTO TUESDAY ACROSS
PARTS OF NORTHERN AND CENTRAL OKLAHOMA.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.
JAMESNearby
Red Flag Warnings in Oklahoma, 2008Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.